Tornadoes · United States · Missouri · 2024

EF1 tornado, Ironton to Stringtown, Missouri, May 8, 2024

From Ironton to Stringtown, this EF1 tornado ran 12.0 miles across Iron and Madison counties on May 8, 2024, touching down at 9:01 PM CDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 8, 2024
Touchdown
9:01 PM CDT (02:01 UTC)
Lifted
9:09 PM CDT (02:09 UTC)
On the ground
8 minutes
Path length
12.0 miles (19.3 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Counties
Iron and Madison counties
Touchdown point
37.592, -90.630
Lift-off point
37.588, -90.415
Record number
2405082001-02

The damage survey

34 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 94 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

The bi-state region was threatened with severe thunderstorms on May 8th. Numerous supercells produced very large hail most of the day, and a small QLCS produced multiple tornadoes in southeast Missouri.

A tornado touched down in Arcadia just west of the intersection of North Main Street and Elm Street. It tracked to the east through town snapping off several large trees. After crossing Russellville Road, it either uprooted or snapped off several more large trees on the Arcadia Valley Golf Club. The tornado then began to track more northeasterly and skirted the north shore of Lake Killarney snapping off even more trees as it crossed Highway 72 then crossed it once again, remaining on the north side of Highway 72 before crossing into Madison County. The tornado was rated EF1 in Iron County with a path length of 5.37 miles and a max path width of 150 yards.

A tornado touched down in the southwestern portion of Arcadia, near the intersection of W. Maple Street and S. Main Street. As it tracked to the east it uprooted or snapped off several large trees as it crossed Highway 21 and tracked along Highway 72. It eventually moved northeast, skirting the south shore of Lake Killarney snapping off more trees before lifting and dissipating near Ozark Drive. Overall, the tornado was rated EF1 with a path length of 4.08 miles and a max path width of 100 yards. No deaths or injuries were reported.

As the tornado moved into Madison County it began to move in a more south southeasterly direction, crossing over Highway 72 once again. It snapped off or uprooted numerous large trees throughout this portion of the tornado. Around 2.1 miles southeast of Roselle, it crossed over Highway 72 one final time and remained to the north of Highway 72 for the remainder of it���s path. The tornado lifted and dissipated 6.6 miles east southeast of Roselle. In Madison County, the tornado was rated EF0 with a path length of 6.64 miles and a max path width of 75 yards. Overall, the tornado was rated EF1 with a path length of 12.01 miles and a max path width of 150 yards. No deaths or injuries were reported.

A tornado touched down 3.8 miles southwest of Fredericktown on County Road 503, uprooting a large tree. The tornado tracked to the northeast towards Fredericktown, crossing over U.S. Highway 67, just south of intersection with Highway 72. On the northwest side of town it caused minor shingle damage to one house and blew down a few more large trees. Then on the north side of town, the tornado it blew a large portion of roof off of an open sided outbuilding, tore off a car port roof on a house and uprooted or snapped off several more large trees. The tornado then lifted and dissipated on Schulte Lane, just west of Highway 72. Overall, the tornado was rated EF0 with a path length of 4.27 miles and max path width of 334 yards. No deaths or injuries were reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

4 minutes of warning. NWS LSX issued a tornado warning for this county at 01:57 UTC, 4 minutes before the tornado touched down, in force until 02:12 UTC.

The county was under a tornado watch, issued at 21:42 UTC and running to 02:43 UTC.

Issued (UTC)ExpiredProductOffice
15:00 UTC02:42 UTCFlood WatchLSX
15:30 UTC21:42 UTCTornado WatchLSX
21:42 UTC02:43 UTCTornado WatchLSX
22:34 UTC23:15 UTCSevere Thunderstorm WarningLSX
23:12 UTC23:28 UTCSevere Thunderstorm WarningLSX
01:21 UTC02:00 UTCSevere Thunderstorm WarningLSX
01:57 UTC02:12 UTCTornado WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:42 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 8, 6:33 PM CDT, 2 hours 28 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms will persist through early this evening. All hazards are expected: large hail, damaging winds, isolated tornadoes, as well as flash flooding.
  • A period of much needed calmer weather and cooler temperatures is expected to end the week and continue through the weekend.
Area forecast discussion, May 8, 6:33 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 PM CDT Wed May 8 2024

.KEY MESSAGES...

- Scattered strong to severe thunderstorms will persist through
  early this evening. All hazards are expected: large hail,
  damaging winds, isolated tornadoes, as well as flash flooding.

- A period of much needed calmer weather and cooler temperatures is
  expected to end the week and continue through the weekend.

&&

.SHORT TERM...  (Through Late Thursday Night)
Issued at 344 PM CDT Wed May 8 2024

(Late This Afternoon Through Tonight)

As of 3 pm, outflow from the activity continues to sink south and
extends from just north of Springfield, MO to just south of
Carbondale, IL. The warm sector along and south of the boundary
remains quite unstable with MU CAPEs in excess of 3000 J/kg, ML
lapse rates of 7-8C/km and 0-6km bulk shear 50-60kts. Also, the
ongoing activity, over far southeastern sections of CWA, has
congealed into a line with embedded supercells, while further west,
in NWS Springfield's area, discrete supercells are forming along
the outflow boundary. These storms will slide east northeast
moving into the southern portions of the CWA by 21z. Therefore,
there remains a tornado threat as well as large hail possible.
North of the outflow boundary, could see scattered strong to
severe storms with the main threat being large hail.

Otherwise, as the surface low over NE OK lifts northeastward it will
drag a cold front eastward through the forecast area, with the
precipitation tapering off from west to east. The front will exit
the region by 05z Thursday.

Still some concern for isolated flash flooding as some storms may
train over the area, especially south of I-70. So will not make any
adjustments to the Flash Flood watch at this time.

Lows tonight will be in the low 50s to low 60s.

(Thursday through Thursday Night)

On Thursday, a secondary shortwave/cold front on the backside of the
system will slide southeast through the region. So expect increasing
clouds, especially north of I-70. Otherwise, there will be enough
moisture and weak instability to generate scattered showers and a
few thunderstorms over portions of northeast Missouri and west
central Illinois late morning through early evening. Otherwise,
highs on Thursday will be near normal in the upper 60s to upper 70s.
Lows Thursday night will be in the upper 40s to low 50s.

Byrd
&&

.LONG TERM...  (Friday through Next Wednesday)
Issued at 344 PM CDT Wed May 8 2024

Cooler and drier weather through the rest of the work week and
into the weekend. Beyond that, upper level trough over the western
CONUS will begin to lift out towards the region with chances of
showers and storms late on Sunday through mid week. Still a lot of
timing, strength and location differences among the ensembles and
deterministic models, so stuck with the latest NBM solution.
Temperatures will moderate through the period with highs in the
mid 70s to low 80s.

Byrd
&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 631 PM CDT Wed May 8 2024

Main area of showers and storms have exited TAF sites, though some
isolated activity still possible. Kept vicinity thunderstorm
mention at KUIN and St. Louis metro TAF sites through 03z-04z
Thursday, while better chances at KCOU and KJEF so added tempo
mention from 00z to 01z. Otherwise, cold front will move through
this evening with south winds veering to the west to northwest.
Will see gusts up to 25kts at times Thursday afternoon.

Still expecting some wrap around SC deck on back side of system
with some scattered showers possible Thursday afternoon,
especially at KUIN, so kept MVFR ceilings from 04z Thursday
through remainder of forecast period. Could see the MVFR ceilings
as far south as St. Louis metro area between 09z and 12z Thursday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until midnight CDT tonight for Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Moniteau MO-Osage MO-Reynolds MO-Saint Francois MO-Saint
     Louis City MO-Saint Louis MO-Sainte Genevieve MO-Washington
     MO.

IL...Flood Watch until midnight CDT tonight for Monroe IL-Randolph IL-
     Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, May 8, 3:58 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
358 PM CDT Wed May 8 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-092100-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
358 PM CDT Wed May 8 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are expected through early
this evening. All severe weather hazards are possible including
large hail, damaging winds, and a few tornadoes.

Training thunderstorms will be capable of producing locally heavy
rainfall and flash flooding. A Flood Watch has been issued for
portions of southeastern Missouri and southwestern Illinois.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms for parts of the area from late
Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report occurrences of large hail, wind
damage and tornadoes to NWS St. Louis.

Byrd

In the hours before

Local storm report, May 8, 7:21 PM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
721 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tstm Wnd Dmg     Hoyleton                38.44N 89.27W
05/08/2024                   Washington         IL   Emergency Mngr

            Power lines knocked over in town. Fire chief
            reports trees down and entire town without
            power.

&&

LSJ
Local storm report, May 8, 7:34 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
734 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Flood            1 WSW Salem             38.62N 88.98W
05/08/2024                   Marion             IL   Emergency Mngr

            About 1 ft of water at S Hotze and RR
            tracks. This is a low lying area. West Main
            St through town has water over curbs in
            numerous places.

&&

LSJ
Local storm report, May 8, 7:41 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
741 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Dmg     Bloomsdale              38.01N 90.21W
05/08/2024                   Ste. Genevieve     MO   Broadcast Media

            Large trees down in Bloomsdale. One tree is
            on a house.

&&

LSJ
Local storm report, May 8, 7:50 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
750 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     Kell                    38.49N 88.91W
05/08/2024                   Marion             IL   Emergency Mngr

            Power pole over roadway with energized
            lines.

&&

LSJ
Local storm report, May 8, 8:56 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
856 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Dmg     Annapolis               37.36N 90.70W
05/08/2024                   Iron               MO   Emergency Mngr

            Report of power loss in Annapolis. Exact
            cause unknown at this time.

&&

LSJ
Local storm report, May 8, 8:58 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
858 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Dmg     Annapolis               37.36N 90.70W
05/08/2024                   Iron               MO   Law Enforcement

            Trees down and debris off Hwy K near
            Annapolis.

&&

LSJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

2.0 hours before the tornado, 300 km from the path. May 9, 2024.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 112 joules per kilogram, CIN -224, lifted condensation level 1268 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 42 square meters per square second, 0 to 6 km bulk shear 66 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-224 J/kg
Surface CAPE
264 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

10.0 hours after it, 300 km from the path. May 9, 2024.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -97352, lifted condensation level 2194 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2024-05-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 49 square meters per square second, 0 to 6 km bulk shear 56 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-97352 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
56 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.6 K/km

Open this sounding in Storm Lab

The surface observations

Farmington (FAM), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The St Louis radar (KLSX), 124 km away, was scanning. The volume nearest the touchdown began at 02:01 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:05 UTCTSTM WND DMGBloomsdaleSte. Genevieve, MOLarge trees down in Bloomsdale. One tree is on a house.
23:05 UTCHAIL 15 Sw CaledoniaIron, MOReported via weather net: quarter sized hail.
23:06 UTCTSTM WND DMG2 Ssw Mineral PointWashington, MOCorrects previous non-tstm wnd dmg report from 2 SSW Mineral Point. Tree down blocking road at New Diggins Rd and Cook Subdivision Rd.
23:06 UTCNON-TSTM WND DMG2 Ssw Mineral PointWashington, MOTree down blocking road at New Diggins Rd and Cook Subdivision Rd.
23:07 UTCTSTM WND GST 65BloomsdaleSte. Genevieve, MOMedia reports 60 to 70 mph wind gust in Bloomsdale.
23:16 UTCTSTM WND DMG1 Nnw Ste. GenevieveSte. Genevieve, MOWidespread power outage in Ste Gen and in surrounding areas. Lots of small limbs down ..
23:17 UTCHAIL 1.253 S CaledoniaIron, MOReport from mPING: Half Dollar (1.25 in.).
23:22 UTCFLASH FLOODBonne TerreSt. Francois, MOVideo from Bonne Terre neighborhood shows rapidly flowing water running off roadway and into flow area between individual homes and properties.
23:38 UTCHAIL 11 S FarmingtonSt. Francois, MOReport from mPING: Quarter (1.00 in.).
23:42 UTCHAIL 1.251 Ene FarmingtonSt. Francois, MOPenny to half dollar sized hail in Farmington.
23:48 UTCHAIL 24 E FarmingtonSt. Francois, MOCorrects previous hail report from 4 E Farmington. Social media report with photo. Time/location approximate, augmented using radar.
23:48 UTCHAIL 25 E FarmingtonSte. Genevieve, MOCorrects previous report from 4 E Farmington. Social media report with photo. Time approximate, augmented using radar.
23:56 UTCHAIL 15 Nnw BloomsdaleSte. Genevieve, MOmping report of quarter sized hail.
01:44 UTCTORNADO5 Sw AnnapolisReynolds, MOAn EF1 tornado with peak winds of 93mph touched down 5 miles southwest of Annapolis and tracked east-northeast to southwest Madison County before lifting, lasting for 14 minutes.
01:46 UTCTSTM WND DMG6 Ese RedfordReynolds, MOWidespread tree damage reported by EM. Time estimated from radar.
01:49 UTCTSTM WND DMG1 E AnnapolisIron, MOHeavy tree damage and part of a school roof missing.
01:49 UTCTSTM WND DMGAnnapolisIron, MOReport of power loss in Annapolis. Exact cause unknown at this time.
01:49 UTCTSTM WND DMGAnnapolisIron, MOTrees down and debris off Hwy K near Annapolis.
01:49 UTCTORNADO1 W AnnapolisIron, MOAn EF-1 tornado with peak winds of 110mph touched down west of Annapolis, tracking east through the city and damaging several trees and a school. The tornado lifted two miles east-northeast of Annapolis 2 minutes later.
01:49 UTCTORNADOAnnapolisIron, MOAn EF1 tornado with estimated peak winds of 110 mph touched down at the eastern extent of Annapolis, MO at 8:49 PM. The tornado tracked east-northeast directly through the city, damaging a school and several trees before
01:49 UTCTORNADOAnnapolisIron, MOCorrects previous tornado report from Annapolis. An EF1 tornado with estimated peak winds of 110 mph touched down at the western extent of Annapolis, MO at 8:49 PM. The tornado tracked east-northeast directly through the
01:50 UTCTORNADO3 Nne VulcanIron, MOA brief EF-0 with maximum winds of 85 mph touched down southeast of Annapolis, causing tree damage for two minutes.
01:53 UTCTORNADO4 Ne Des ArcIron, MOA tornado touched down 4 miles north-northeast of Des Arc, MO and tracked east-northeast before lifting roughly 1.5 miles away.
02:01 UTCTORNADOArcadiaIron, MOAn EF-1 tornado with max winds of 94mph touched down in Arcadia, MO causing damage to trees and a few structures. It tracked east and lifted about 5 minutes later 12 miles away.
02:01 UTCTORNADOArcadiaIron, MOCorrects previous tornado report from Arcadia. An EF-1 tornado with peak winds of 93 mph touched down in Arcadia, MO and tracked east for two minutes before lifting west-southwest of Roselle, MO.
02:06 UTCTORNADO3 Sw Catherine PlaceMadison, MOAn EF-0 tornado with peak winds of 85 mph touched down along Madison County Road 503 north of the intersection with Madison County Road 505, just to the west of Fredericktown. The tornado produced tree damage and minor d
02:08 UTCTSTM WND DMGFredericktownMadison, MONumerous reports of power outages in Fredericktown.
02:10 UTCTSTM WND DMG3 S Catherine PlaceMadison, MOVia subreddit. Large tree of unknown health fallen in Fredericktown.
02:15 UTCTSTM WND DMG2 N Mine La MotteMadison, MOTrees and lines down near Dear Run Lake. Time estimated from radar.
02:30 UTCTSTM WND DMGLibertyvilleSt. Francois, MOPicture of a 6 to 10 inch limb snapped off of a tree.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 8, 2024

52 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 83:09 AM EDTEF1Westmoreland, PA1.1200$100,000
May 810:58 AM CDTEF0Cape Girardeau, MO0.250$10,000
May 811:04 AM CDTEF1Crawford, MO2.275
May 812:01 PM CDTEF1Jackson, IL1.31001$75,000
May 812:53 PM MDTUnratedWallace, KS0.150
May 83:00 PM EDTEF1Cleveland, NC21.3100
May 82:10 PM CDTUnratedOttawa, OK0.175
May 82:12 PM CDTUnratedOttawa, OK0.175
May 82:15 PM CDTEF1Ottawa, OK4.0450$50,000
May 83:40 PM EDTEF1Gaston, NC8.2602$200,000
May 82:43 PM CDTEF1Robertson, TN2.2400$250,000
May 82:51 PM CDTEF1Ottawa, OK0.360$30,000
May 83:10 PM CDTEF1Jackson, IL4.675$12,000
May 84:01 PM CDTUnratedMcCracken, KY0.250
May 84:04 PM CDTEF0Williamson, IL6.625$10,000
May 84:11 PM CDTEF1Saline, IL7.7150$80,000
May 84:25 PM CDTEF1Lawrence, MO10.8150$155,000
May 85:37 PM CDTEF3Columbia tornado, TN11.5900112$10 million
May 86:32 PM CDTEF0Rutherford, TN3.0100$100,000
May 87:40 PM CDTEF0Lamar, TX0.030
May 87:50 PM CDTEF2Giles, TN5.96001$4.0 million
May 88:11 PM CDTEF1Limestone, AL4.890
May 88:15 PM CDTEF1Lincoln, TN6.2160
May 88:23 PM CDTEF3Limestone, AL3.8228
May 88:27 PM CDTEF0Lamar, TX0.330$2,000
May 88:44 PM CDTEF1Reynolds, MO14.1150$10,000
May 88:45 PM CDTEF1Limestone, AL3.5225
May 88:49 PM CDTEF1Iron, MO2.6250
May 88:50 PM CDTEF0Iron, MO0.675
May 88:53 PM CDTEF1Iron, MO1.7150
May 89:01 PM CDTEF1Iron, MO4.1100
May 89:02 PM CDTEF1Lincoln, TN1.4286
May 89:06 PM CDTEF0Madison, MO4.3334$50,000
May 89:07 PM CDTEF0Madison, AL1.795
May 89:28 PM CDTEF2Madison, AL9.5550
May 89:39 PM CDTEF0Daviess, KY2.750$55,000
May 89:41 PM CDTEF0Daviess, KY3.1300$45,000
May 89:49 PM CDTEF1Daviess, KY0.9100$30,000
May 810:13 PM CDTEF0Jackson, AL2.3106$53,000
May 811:26 PM EDTEF1Gilmer, GA0.8200
May 810:32 PM CDTEF0Madison, AL3.5145
May 810:34 PM CDTEF0Jackson, AL2.1200$1.4 million
May 810:40 PM CDTEF1Madison, AL4.3200
May 811:41 PM EDTEF1Cherokee, NC2.340
May 811:42 PM EDTEF1Gilmer, GA0.6150
May 811:46 PM EDTEF0Gilmer, GA1.0250
May 811:51 PM EDTEF0Gilmer, GA1.9200
May 810:57 PM CDTEF3Jackson, AL12.38807$4.5 million
May 812:14 AM EDTEF1Jackson, NC9.4400
May 812:16 AM EDTEF0Buncombe, NC2.330$100,000
May 812:23 AM EDTEF1Jackson, NC1.5200
May 812:02 AM CDTEF1DeKalb, AL2.0100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.